I have been on 1mg of Clonazapam for about 6 years for restless legs, I have come to the decision that it's causing other problems, so I've decided to wean off. Dr says cut back to 1/2 for 3 days, then stop. All I've read says taper slowly. Any advise?
Tapering slowly as you can manage is definitely the best way to wean off clonazepam. After being on it for 6 years, cutting half in just 3 days and then stopping altogether is dangerous (Not to mention hell to go through). I have tapered .5mg before and even that can be reduced by half- the withdrawal can last up to 3 weeks for me. The first 3-7 days it is still in your system and the brain and body need time to get used to the change, so please go slowly and follow the advice you've read. Some GP's do not understand that Clonazepam cannot be cut so drastically and it can be dangerous to stop so quickly- within 4 days! Hope this helps.
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Mar 2011 • 1 answer
Posted 10 Aug 2011 • 43 answers
Posted 2 Mar 2016 • 3 answers
Posted 6 Mar 2016 • 1 answer
Periodic Limb Movement Disorder - I have PLMD during the day and night with servere twitching and...
Posted 31 May 2018 • 0 answers